Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 11, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 31, 2015, 7:20 PM EDT for Meriwether County, Pike County, Upson County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2015, 7:20 PM EDT (23:20 UTC)
- Expired
- Mar 31, 2015, 8:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Meriwether County, GA, Pike County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:52 PM EDT | TSTM WND DMG | Concord, GA | SEVERAL TREES WERE BLOWN DOWN IN PIKE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:22 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775
WUUS52 KFFC 312320
SVRFFC
GAC199-231-293-010000-
/O.NEW.KFFC.SV.W.0011.150331T2320Z-150401T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UPSON COUNTY IN WEST CENTRAL GEORGIA...
SOUTHWESTERN PIKE COUNTY IN WEST CENTRAL GEORGIA...
MERIWETHER COUNTY IN WEST CENTRAL GEORGIA...
* UNTIL 800 PM EDT
* AT 720 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GRANTVILLE TO NEAR GREENVILLE TO 9
MILES NORTH OF PINE MOUNTAIN-CALLAWAY GARDENS...AND MOVING EAST AT
40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENVILLE...MANCHESTER...WOODBURY...WARM SPRINGS...MOLENA...LONE
OAK...GAY...SUNSET VILLAGE...CREST...HARRIS CITY...LIFSEY
SPRINGS...ATWATER...ROCKY MOUNT...ALVATON...IMLAC...WOOSTER...
RALEIGH...DURAND...SUNNYSIDE AND SAINT MARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3319 8486 3321 8485 3316 8449 3300 8430
3283 8445 3285 8447 3286 8449 3288 8448
3288 8450 3285 8457 3284 8466 3292 8486
TIME...MOT...LOC 2320Z 279DEG 34KT 3323 8482 3310 8475 3300 8487
$$1 follow-up statement
342
WWUS52 KFFC 312349
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT TUE MAR 31 2015
GAC199-231-293-010000-
/O.CON.KFFC.SV.W.0011.000000T0000Z-150401T0000Z/
UPSON GA-PIKE GA-MERIWETHER GA-
749 PM EDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN UPSON...SOUTHWESTERN PIKE AND EASTERN MERIWETHER
COUNTIES...
AT 749 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF WILLIAMSON TO NEAR MOLENA TO NEAR
SUNSET VILLAGE...MOVING EAST AT 40 MPH. TAKE SHELTER NOW!
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANCHESTER...WOODBURY...MOLENA...GAY...SUNSET VILLAGE...WOOSTER...
RALEIGH...CREST...LIFSEY SPRINGS...ATWATER...SUNNYSIDE...HILLTOP...
ALVATON...IMLAC...SPREWELL BLUFF STATE PARK AND HANNAHS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3316 8449 3300 8430 3283 8445 3285 8447
3286 8449 3288 8448 3288 8450 3285 8457
3284 8466 3318 8467
TIME...MOT...LOC 2349Z 278DEG 34KT 3317 8447 3302 8440 3290 8448
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:18 PM EDT, 2 minutes earlier.
Area forecast discussion, Mar 31, 7:18 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 718 PM EDT TUE MAR 31 2015 .UPDATE...EXTENDED SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT. && .MESOSCALE UPDATE... SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUING TO TRACK SOUTHEAST ACROSS WEST-CENTRAL GEORGIA. MULTIPLE REPORTS OF NICKEL TO JUST OVER QUARTER SIZE HAIL HAVE OCCURRED WITH STORMS MOVING INTO MODERATELY UNSTABLE /1000-1500 J/KG MLCAPE/ ENVIRONMENT. JUST RECEIVED REPORT OF GOLF BALL SIZE HAIL NEAR LA GRANGE. BASED ON THIS AND DISCUSSION WITH SPC/SURROUNDING OFFICES (BMX)...DECIDED TO EXTEND SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT. && PREV DISCUSSION... /ISSUED 303 PM EDT TUE MAR 31 2015/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... /ISSUED AT 249 PM EDT TUE MAR 31 2015/ LATEST ANALYSIS AND HIRES MODEL DATA CONTINUE TO SUPPORT THE POTENTIAL FOR ISOLATED SEVERE STORMS FROM LATE THIS AFTERNOON INTO THE MID EVENING HOURS... AS AN UPPER DISTURBANCE INTERACTS WITH INCREASING INSTABILITY AND AN OLD BOUNDARY STALLED ACROSS CENTRAL GA. A FEW OF THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE... WITH STEEP MID LEVEL LAPSE RATES... COLD AIR ALOFT AND MID LEVEL DRY AIR ALL SUPPORTING THE POTENTIAL FOR LARGE HAIL... STRONG DOWNBURST WINDS AND FREQUENT LIGHTNING WITH THE STRONGER STORMS. EXPECT THE MAIN SEVERE STORM THREAT TO BE BETWEEN 4 PM AND 10 PM TODAY... AND GENERALLY IN AND AROUND THE WATCH AREA...WHICH MEANS ATLANTA METRO AREA IS CLOSE... SO CANNOT RULE OUT A SEVERE STORM BRUSHING THE DOWNTOWN ATLANTA AREA. ALL INTEREST ARE ENCOURAGED TO CLOSELY MONITOR STORM DEVELOPMENT THROUGH THE EVENING. HAVE UPDATED ZONES TO HEADLINE THE WATCH. OTHERWISE... THE UPPER DISTURBANCE PUSHES EAST TONIGHT... WHICH WILL INCREASE RIDGING OVERHEAD FOR WEDNESDAY. THIS WILL HELP REDUCE ANY THREAT OF THUNDERSTORMS ON WEDNESDAY... EXCEPT MAYBE DOWN ALONG THE FAR SOUTHERN REACHES IN CENTRAL GA DURING THE AFTERNOON. WILL HOLD ONTO A LOW CHANCE NEAR COLUMBUS TO MACON AND SOUTHWARD WEDNESDAY AFTERNOON... BUT SUSPECT THE GREATER CHANCES WILL BE SOUTH OF THE FORECAST AREA ON WEDNESDAY. AN UPPER DISTURBANCE APPROACHING LATE WEDNESDAY NIGHT WILL WARRANT A LOW CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST ZONES AFTER MIDNIGHT WEDNESDAY NIGHT... WITH INCREASING CHANCES INTO THURSDAY MORNING. A MAV AND MET BLEND ON TEMPS LOOKED GOOD THROUGH THE SHORT TERM... SO DID NOT STRAY FAR. 39 LONG TERM /THURSDAY THROUGH TUESDAY/... /ISSUED AT 249 PM EDT TUE MAR 31 2015/ NO CHANGES PLANNED TO EXTENDED PORTIONS. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH SOME DISCREPANCIES NOTED WITH SYSTEM FRIDAY NIGHT INTO SATURDAY. FOR NEXT WEEK GFS BULLISH ON BRINGING GULF MOISTURE BACK ACROSS THE AREA ON MONDAY WITH DIURNALLY DRIVEN POPS ACROSS THE AREA ONCE AGAIN. AVIATION... /ISSUED AT 137 PM EDT TUE MAR 31 2015/ 18Z UPDATE... VFR CONDITIONS TO PERSIST THROUGH THE PERIOD. AN UPPER DISTURBANCE WILL MOVE ACROSS THAT STATE LATE THIS AFTERNOON AND EVENING... WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP FROM NEAR ROME TO AROUND ATLANTA AND DOWN EAST OF MACON. A FEW STORMS COULD BE STRONG WITH WIND GUSTS TO 35KTS OR GREATER... MAINLY BETWEEN 20Z TUE TO 03Z WED. EXPECT THE CONVECTION TO PUSH EAST AND SOUTH OF ATL BY 04-05Z... WITH MID LEVEL CIGS SCATTERING BY 09Z TONIGHT. EXPECT SCT MID CLOUDS BY 16-18Z WED WITH AFTN HEATING. WEST WINDS THIS AFTERNOON AND EVENING WILL BECOME NW TONIGHT AND PERSIST ON WED. SPEEDS AROUND 10-12KTS THIS AFTERNOON... THEN 5-8KTS TONIGHT AND WED. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 79 53 72 / 20 10 20 50 ATLANTA 55 77 57 72 / 60 20 30 50 BLAIRSVILLE 48 73 49 62 / 20 10 30 60 CARTERSVILLE 51 78 56 73 / 50 20 30 60 COLUMBUS 57 80 57 80 / 60 30 20 20 GAINESVILLE 53 76 53 67 / 30 10 30 50 MACON 56 81 54 77 / 60 20 20 40 ROME 52 78 54 74 / 60 20 30 60 PEACHTREE CITY 53 79 53 75 / 70 20 30 40 VIDALIA 59 80 58 79 / 60 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...BIBB...BLECKLEY...CARROLL... CHATTAHOOCHEE...CHATTOOGA...COWETA...CRAWFORD...CRISP...DODGE... DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...GORDON... HARALSON...HARRIS...HEARD...HOUSTON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY... MUSCOGEE...PAULDING...PEACH...PIKE...POLK...PULASKI...SCHLEY... SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WEBSTER...WHEELER... WILCOX...WILKINSON. && SHORT TERM...83 AVIATION...
Hazardous weather outlook, Mar 31, 11:19 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1119 AM EDT TUE MAR 31 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1119 AM EDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ..ISOLATED SEVERE STORMS POSSIBLE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... STRONG DOWNBURST WINDS... LARGE HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. DISCUSSION... AN UPPER DISTURBANCE WILL INTERACT WITH A STALLED FRONTAL BOUNDARY AND INCREASING INSTABILITY DURING AFTERNOON HEATING TO PRODUCE SCATTERED THUNDERSTORMS TODAY. A FEW STORMS COULD BECOME SEVERE... MAINLY BETWEEN 2 PM AND 10 PM... AND GENERALLY ALONG AND WEST OF A SUMMERVILLE TO STONE MOUNTAIN TO SWAINSBORO LINE... WHICH INCLUDES THE ATLANTA METRO AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A SERIES OF UPPER DISTURBANCES COMBINED WITH MARGINAL INSTABILITY DURING DAYTIME HEATING WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH SATURDAY. STRONG GUSTY WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 31, 6:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT TUE MAR 31 2015
GAZ059-072-312300-
JONES GA-JASPER GA-
636 PM EDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN JONES AND
JASPER COUNTIES UNTIL 700 PM EDT...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FLOVILLA...OR 9 MILES
SOUTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS JONES AND JASPER COUNTIES THROUGH 700 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BRADLEY...WAYSIDE...ROUND OAK...MCELHENEYS CROSSROADS...HILLSBORO...
ADGATEVILLE...JARRELL PLANTATION AND BLOUNTSVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL GEORGIA.
LAT...LON 3309 8379 3311 8380 3313 8382 3318 8382
3321 8383 3324 8381 3326 8382 3320 8354
3317 8355 3318 8347 3318 8344 3297 8358
TIME...MOT...LOC 2235Z 297DEG 28KT 3319 8380Local storm report, Mar 31, 6:47 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 N JADE LAKE VILLAGE 33.34N 84.62W
03/31/2015 E1.00 INCH COWETA GA BROADCAST MEDIA
NICKEL TO QUARTER SIZE HAIL ALONG HWY 16 BETWEEN NEWNAN
AND TURIN.
&&
EVENT NUMBER FFC1500172
DJNLocal storm report, Mar 31, 6:48 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL TYRONE 33.47N 84.60W
03/31/2015 E1.00 INCH FAYETTE GA PUBLIC
QUARTER SIZE HAIL.
&&
EVENT NUMBER FFC1500173
DJNLocal storm report, Mar 31, 6:51 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL STONEY BROOK PLANTATION 33.43N 84.57W
03/31/2015 E1.00 INCH FAYETTE GA AMATEUR RADIO
PEA TO QUARTER SIZE HAIL IN NORTH PEACHTREE CITY
BETWEEN 634 AND 637PM.
&&
EVENT NUMBER FFC1500174
DJNSpecial weather statement, Mar 31, 6:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT TUE MAR 31 2015
GAZ067>069-079-312330-
TALBOT GA-UPSON GA-PIKE GA-MERIWETHER GA-
657 PM EDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN TALBOT...UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 730 PM EDT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOLENA...OR 10 MILES SOUTHWEST OF ZEBULON...
MOVING EAST AT 45 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS TALBOT...UPSON...PIKE AND MERIWETHER COUNTIES THROUGH
730 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...MANCHESTER...WOODBURY...WARM SPRINGS...MOLENA...THE
ROCK...SUNSET VILLAGE...LINCOLN PARK...RALEIGH...CREST...PLEASANT
HILL...LIFSEY SPRINGS...ATWATER...SUNNYSIDE...HANNAHS MILL...BIG
LAZER CREEK WMA...IMLAC AND SPREWELL BLUFF STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WEST CENTRAL GEORGIA.
LAT...LON 3309 8459 3302 8427 3299 8427 3299 8419
3272 8437 3291 8471
TIME...MOT...LOC 2257Z 280DEG 38KT 3303 8451Local storm report, Mar 31, 7:20 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL LA GRANGE 33.05N 85.03W
03/31/2015 E1.75 INCH TROUP GA PUBLIC
PUBLIC REPORT OF GOLF BALL SIZED HAIL ON RIDLEY AVENUE.
&&
EVENT NUMBER FFC1500175
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:47 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 28 min |
| Mar 31, 2:50 PM EDT | Special Weather Statement | FFC | Schley | 25 min |
| Mar 31, 3:39 PM EDT | Special Weather Statement | FFC | Troup | 21 min |
| Mar 31, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly | 48 min |
| Mar 31, 3:45 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 45 min |
| Mar 31, 4:23 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Mar 31, 4:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Mar 31, 4:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Mar 31, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Talbot, Taylor, Upson | 33 min |
| Mar 31, 5:14 PM EDT | Special Weather Statement | FFC | Carroll, Coweta | 31 min |
| Mar 31, 5:15 PM EDT | Special Weather Statement | FFC | Carroll, Coweta | 30 min |
| Mar 31, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 42 min |
| Mar 31, 5:43 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 32 min |
| Mar 31, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Spalding | 51 min |
| Mar 31, 6:24 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 36 min |
| Mar 31, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette | 30 min |
| Mar 31, 6:36 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Mar 31, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 47 min |
| Mar 31, 6:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Lamar, Meriwether, Pike, Spalding | 42 min |
| Mar 31, 6:57 PM EDT | Special Weather Statement | FFC | Upson | 33 min |
| Mar 31, 7:35 PM EDT | Special Weather Statement | FFC | Crawford, Monroe | 25 min |
| Mar 31, 7:51 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Pike, Upson | 39 min |
| Mar 31, 7:56 PM EDT | Special Weather Statement | FFC | Fannin, Union | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.